Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 209, NWS Tulsa, OK

May 10, 2009Choctaw County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 10, 2009, 1:35 AM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2009, 1:35 AM CDT (06:35 UTC)
Expired
May 10, 2009, 2:30 AM CDT
In force
55 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Choctaw County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 156 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 1:55 AM CDTHAIL 1Antlers, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2009-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2009-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1592 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 100635
SVRTSA
OKC023-127-100730-
/O.NEW.KTSA.SV.W.0209.090510T0635Z-090510T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
135 AM CDT SUN MAY 10 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
  PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 230 AM CDT

* AT 134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF KENT...
  MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GOODLAND...
  KENT...HUGO...ANTLERS...KELLOND...MESSER...SAWYER...MOYERS...
  KOSOMA...FORT TOWSON...RATTAN...OLETA...DUNBAR...SNOW...CLOUDY AND
  NASHOBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3417 9590 3417 9579 3428 9579 3445 9561
      3461 9512 3428 9512 3424 9513 3416 9513
      3415 9515 3403 9515 3395 9573
TIME...MOT...LOC 0636Z 232DEG 29KT 3416 9574

$$
4 follow-up statements
000 
WWUS54 KTSA 100651
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
151 AM CDT SUN MAY 10 2009

OKC023-127-100730-
/O.CON.KTSA.SV.W.0209.000000T0000Z-090510T0730Z/
CHOCTAW OK-PUSHMATAHA OK-
151 AM CDT SUN MAY 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR PUSHMATAHA AND CHOCTAW COUNTIES...

AT 148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR ANTLERS...MOVING 
NORTHEAST ABOUT 30 MPH. ANOTHER STORM CAPABLE OF PRODUCING NICKEL
SIZE HAIL WAS JUST NORTHWEST OF SOPER ALSO MOVING NORTHEAST ABOUT 30.

SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...ANTLERS...
FALLON...KELLOND...MESSER...MOYERS...SAWYER...DELA...KOSOMA...
APPLE...FORT TOWSON...RATTAN...EUBANKS...FINLEY...OLETA...DUNBAR...
CORINNE...SOBOL...SNOW...CLOUDY AND NASHOBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3417 9590 3417 9579 3428 9579 3445 9561
      3461 9512 3428 9512 3424 9513 3416 9513
      3415 9515 3403 9515 3395 9573
TIME...MOT...LOC 0649Z 235DEG 29KT 3421 9563

$$
000 
WWUS54 KTSA 100714
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
214 AM CDT SUN MAY 10 2009

OKC023-127-100730-
/O.CON.KTSA.SV.W.0209.000000T0000Z-090510T0730Z/
CHOCTAW OK-PUSHMATAHA OK-
214 AM CDT SUN MAY 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR PUSHMATAHA AND CHOCTAW COUNTIES...

AT 208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR FINLEY...MOVING 
NORTHEAST AT 35 MPH. HAIL THE SIZE OF QUARTERS WAS REPORTED AS THIS
STORM PASSED OVER ANTLERS.  ANOTHER STORM ABOUT 5 MILES NORTHEAST
OF SOPER IS CAPABLE OF PRODUCING NICKEL SIZE OR LARGER HAIL.

SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...CORINNE...
SNOW...SOBOL...CLOUDY AND NASHOBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3417 9590 3417 9579 3428 9579 3445 9561
      3461 9512 3428 9512 3424 9513 3416 9513
      3415 9515 3403 9515 3395 9573
TIME...MOT...LOC 0712Z 239DEG 31KT 3431 9542

$$
000 
WWUS54 KTSA 100718
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
218 AM CDT SUN MAY 10 2009

OKC023-127-100730-
/O.CON.KTSA.SV.W.0209.000000T0000Z-090510T0730Z/
CHOCTAW OK-PUSHMATAHA OK-
218 AM CDT SUN MAY 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR CENTRAL PUSHMATAHA AND NORTHEASTERN CHOCTAW COUNTIES...

AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR SNOW...MOVING
NORTHEAST AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLOUDY AND
NASHOBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3401 9571 3421 9562 3438 9545 3453 9513
      3428 9512 3424 9513 3416 9513 3415 9515
      3403 9515
TIME...MOT...LOC 0718Z 239DEG 31KT 3434 9537

$$
000 
WWUS54 KTSA 100729
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
229 AM CDT SUN MAY 10 2009

OKC023-127-100738-
/O.EXP.KTSA.SV.W.0209.000000T0000Z-090510T0730Z/
CHOCTAW OK-PUSHMATAHA OK-
229 AM CDT SUN MAY 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES EXPIRES AT 230 AM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...ONE HALF INCH HAIL AND HEAVY RAIN WILL STILL BE 
POSSIBLE WITH THIS STORM AS IT MOVES THROUGH EAST CENTRAL PUSHMATAHA
COUNTY.

LAT...LON 3401 9571 3421 9562 3438 9545 3453 9513
      3428 9512 3424 9513 3416 9513 3415 9515
      3403 9515
TIME...MOT...LOC 0728Z 239DEG 28KT 3437 9530

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 11:40 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, May 9, 11:40 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1140 PM CDT SAT MAY 9 2009

...AVIATION...

.DISCUSSION...
VFR CONDITIONS ARE EXPECTED FOR MUCH OF THE NIGHT
WITH MID CLOUDS COVERING THE AREA. SCATTERED SHOWERS
AND A FEW THUNDERSTORMS WILL ALSO IMPACT THE AREA
TAF SITES DURING THE OVERNIGHT HOURS. CONDITIONS WILL WORSEN
DURING THE DAY ON SUNDAY AS THE ISENTROPIC LIFT BECOMES
MORE IMPRESSIVE AND CEILINGS BEGIN TO LOWER INTO THE MVFR
CATEGORY. SHOWERS AND THUNDERSTORMS WILL ALSO BECOME MORE
WIDESPREAD ON SUNDAY AS A RESULT OF THE ISENTROPIC LIFT
AND A MID-LEVELS SHORTWAVE THAT WILL BE MOVING ACROSS
THE REGION.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...10
Hazardous weather outlook, May 9, 10:21 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1021 PM CDT SAT MAY 9 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1021 PM CDT SAT MAY 9 2009

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER MIDNIGHT.

DISCUSSION...
SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT AS
WARM AIR ALOFT OVERRUNS THE COOLER AIR AT THE SURFACE.
THE BEST CHANCES FOR THUNDERSTORMS WILL BE ACROSS SOUTHEAST
OKLAHOMA AND WEST-CENTRAL ARKANSAS WHERE THE ELEVATED
INSTABILITIES WILL BE MORE FAVORABLE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE DAILY THROUGH MUCH OF
NEXT WEEK.  THESE CHANCES WILL BE DRIVEN BY FRONTAL
BOUNDARIES PASSING THROUGH THE AREA...WITH BOTH HEAVY
RAIN AND SEVERE WEATHER POTENTIAL OCCURRING WITH EACH
ROUND OF THUNDERSTORMS.  MANY LOCATIONS HAVE RECEIVED
EXCESSIVE RAINFALL OVER THE PAST FEW WEEKS...WHICH
WILL SUPPORT BOTH CONTINUED FLASH FLOOD AND RIVER FLOOD
CONCERNS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
THE ACTIVE WEATHER PATTERN WILL CONTINUE AND RESPONSES TO
BOTH FLASH FLOODING AND SEVERE WEATHER ARE POSSIBLE FOR
MUCH OF THE UPCOMING WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 12:29 AM CDTSevere Thunderstorm WarningTSAChoctaw31 min
May 10, 4:15 AM CDTFlash Flood WatchTSAChoctaw, Latimer, Pittsburg, Pushmataha48 hr
May 10, 4:25 AM CDTFlash Flood WarningTSAChoctaw4 hr
May 10, 10:00 AM CDTFlash Flood WarningTSAChoctaw6 hr
May 10, 12:23 PM CDTAreal Flood AdvisoryTSALatimer, Pittsburg, Pushmataha2 hr
May 10, 4:02 PM CDTAreal Flood WarningTSAChoctaw, Pushmataha4 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.